MAUDE Adverse Event Report: KARL STORZ SE & CO. KG INNER SHEATH FOR 27050 SL

KARL STORZ SE & CO. KG INNER SHEATH FOR 27050 SL
Model Number 27050XA
Medical Device Problem Codes Break (1069); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that from an examination, about two months ago there was a relatively similar case with the same client with inner sheath 27050xa lot rn07.In this case, too, there was no additional time for the operation, no harm was caused to the patient, and there was no change in the treatment/hospitalization protocol.In the referred case (b)(4) it was reported that during the procedure, the surgeon noticed that the item is broken, in the proximal side that is near the connection to the working element.He replaced the inner sheath with a similar item from another available set and completed the operation.At the end of the operation, the bladder was examined as part of the operation process, and it was observed to be clean with no external parts.The surgeon informed us that there was no additional time for the operation (except for about a minute to replace the broken component).No harm was caused to the patient there was no change in the treatment/hospitalization protocol.No negative impact in state of health reported.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
The device in question was returned to the manufacturer.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation: the device was sent to the manufacturer for inspection.During the manufacturer's technical inspection, the error description provided by the customer, "breakage", could be confirmed.The investigation revealed that the damage to the shaft and the breakage of plastic parts at the rear of the product were caused by mechanical overload.Damage such as breakage or chipping is usually caused by improper handling, for example, by applying excessive force during assembly, use, or transport.The responsibility for such damage lies with the user or the reprocessing personnel if the handling does not comply with the specifications.Only through proper use and regular inspection for mechanical defects can the functionality and safety of the product be guaranteed.According to the manufacturer's instructions for use 97000156 v3.0_03/2019 on page 3 the following is listed: warning: risk of injury: overloading the instrument by exerting too much force may cause the medical device to break, bend, and malfunction, and consequently injure the patient or user.Do not overload the instruments.Do not bend bent instruments back to their original position.On page 7, chapter 4.4 inspection and care: the cleaned medical device must be visually inspected for cleanliness, completeness, damage and dryness: if residues or contamination are still present, the medical device must be manually cleaned once more.Damaged or corroded medical devices must be withdrawn from use.Check in particular: seals, ceramic.Do not use a sheath with any signs of damage to the ceramic insulation.All production related quality checks were passed and no non-conformities were identified in the devices manufacturing records.The labelling was found to contain adequate instructions and warnings.The complaint history did not reveal any pick up in similar complaints, no trend was identified.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
INNER SHEATH FOR 27050 SL
Common Device Name
INNER SHEATH FOR 27050 SL
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key21920004
Report Number9610617-2025-00710
Device Sequence Number15711305
Product Code HIH
UDI-Device Identifier04048551078136
UDI-Public04048551078136
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K221893
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27050XA
Device Catalogue Number27050XA
Device Lot NumberRN07
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2025
Supplement Date Received by Manufacturer05/07/2025
01/31/2026
Initial Report FDA Received Date04/28/2025
Supplement Report FDA Received Date05/27/2025
02/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown